Heart Disease Expert Forum
Vagal Response
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Vagal Response

I have been doctoring for about a month with symptoms relating to  a heart problem.  On my first visit to the GP he did an EKG, which showed a tall spike(representing my lower left side of the heart. I also had a high blood pressure (150/110). He did extensive blood work at this time. On my next visit, My blood work returned okay and BP still running high.  He sent me for a cardiolite stress test. The results came back with a possible blockage to the lower left side of the heart. I then was scheduled for a catherization.
The cath showed NOTHING> I did have a Vagal down episode right before the cath. The cardiologist said that could be related to my syptoms (symptoms) and Now I am confused??  I also had this same type of episode before sinus surgery 7 years ago. I am taking atenolol 25 mg. He said a Beta blocker would more than likely solve my problem.  He walks away and explains none of the above, so I hope you understand my confusion. If you could help in any way just to explain I would greatly appreciate your help.I have looked up several things on the internet,but I am still confused. I didn't faint.  My BP and heart rate dropped very quickly and it took atripine to bring me back.  Also, does hydration have any thing to do with this????
Related Discussions
238671_tn?1189759432
Your vagal response at the time of catheterization is not that unusual. It happens to patients not infrequently (especially if dehydrated), and in and of itself, is not a problem. Surgery can cause the same reaction. It seems that your major problem is very high blood pressure. This should be treated with medications, and likely the dose of beta blocker you are on now is not enough for you. In addition to dosage adjustments, you may need additional medications to control your blood pressure.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank